Alert archive / Missouri / Special Weather Statements in 2023
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jul 29, 2023, 10:10 PM CDT for Ripley County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2023, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 29, 2023, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.50 in
- Wind
- 40
County Ripley County, MO
The radar
The Memphis radar (KNQA), 160 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WWUS83 KPAH 300310
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Sat Jul 29 2023
MOZ108-300345-
Ripley MO-
1010 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southeastern Ripley
County through 1045 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doniphan, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oxly around 1030 PM CDT.
Other locations in the path of this storm include Naylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3667 9095 3662 9059 3659 9059 3659 9058
3650 9058 3650 9103
TIME...MOT...LOC 0310Z 291DEG 22KT 3655 9088
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:53 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 29, 6:53 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Paducah KY 653 PM CDT Sat Jul 29 2023 .UPDATE... Issued at 653 PM CDT Sat Jul 29 2023 The convective line is showing signs of weakening, especially on the southern end, but the gusty outflow will sweep through the entire region in the next hour or two. We will start canceling the Severe Watch behind the line shortly. The Heat Advisory will expire on time at 7 PM. The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Sunday night) Issued at 320 PM CDT Sat Jul 29 2023 All eyes are on the MCS approaching the STL metro area. It will have a difficult time developing southward due to a lack of shear, although the airmass across southeast Missouri and southern Illinois has recovered from this morning's convection. The best bet at this time is that this convection will lose some of its organization as it moves east southeast along the I-64 corridor through the early evening. Damaging winds would be the main concern, especially if it maintains its current level of linear organization. After this system moves through, confidence in PoPs later tonight through Sunday night is quite low. We will maintain some chance PoPs mainly over southeast Missouri Sunday with the potential for another disturbance to interact with some decent low-level moisture left over there. If we can warm up ahead of it, some more damaging winds would be possible. Sunday night should be dry. Stayed close to the NBM guidance for temperatures, but ran with the latest HRRR for temperature trends tonight, with the convective outflow expected to progress through the area this evening. .LONG TERM...(Monday through Saturday) Issued at 320 PM CDT Sat Jul 29 2023 The Quad State will be under northwest flow aloft through the period, but the upper ridge will once again attempt to build closer to the region Thursday. The latest guidance has a significant disturbance suppressing the ridge back to the southwest Friday. At the surface, northeast or easterly flow will be the rule Monday and Tuesday and then south winds will return Wednesday which will lead to a warming and moistening trend. Southwest winds will be strongest on Thursday and we may need a Lake Wind Advisory. The heat and humidity may also require another Heat Advisory. As for convective potential, we will continue to be impacted by multiple disturbances in the northwest flow aloft. Given the baroclinic zone to our southwest early in the week, the PoPs are focused over southeast Missouri Monday and Tuesday. As winds become southerly and heights rise from the southwest, PoPs will be focused over the northeast half of the region Wednesday and Thursday. A period of very heavy rainfall with flash flooding potential may develop at some point Tuesday night through Thursday. PoPs will be more widespread with the frontal passage Friday afternoon. Strong to severe storms cannot be ruled out through the week, but should be most concerning the last half of the week and especially with the cold front Friday. The NBM temperature guidance was followed closely through the period. Temperatures will be near or a bit below normal through Wednesday and then climb well above normal Thursday and possibly Friday depending on the frontal timing. They will fall back to near normal levels Saturday. && .AVIATION... Issued at 653 PM CDT Sat Jul 29 2023 Main concern is the line of storms and gust front winds sweeping through the area early this evening. The gust front will clear the entire area by 02Z, and the prevailing TSRA will clear all TAF sites by 02Z as well. Some MVFR rain will continue for a couple of hours behind the line at the northern sites. Overnight, where winds are calm and skies clear, fog development is a good bet. VFR conditions are expected Sunday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DRS LONG TERM...DRS AVIATION...DRS
Hazardous weather outlook, Jul 29, 3:29 PM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 329 PM CDT Sat Jul 29 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 329 PM CDT Sat Jul 29 2023 /429 PM EDT Sat Jul 29 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight An area of thunderstorms will move east southeast across the Quad State this evening. The greatest coverage is expected along the I-64 corridor and eventually down into the Pennyrile region of Kentucky. A few strong to severe storms may produce damaging winds, to go along with torrential rainfall and deadly lightning. A Heat Advisory remains in effect for the entire region through 7 PM. Refer to the product for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms on Sunday, mainly over southeast Missouri. A few severe storms with damaging winds cannot be ruled out, but locally heavy rainfall and lightning will be the primary concerns. Daily thunderstorm chances will be focused over western portions of the region early in the work week and then will shift to the eastern half of the area Wednesday and Thursday. A cold front Friday may provide a focus for more widespread thunderstorm coverage. A few strong to severe storms cannot be ruled out, especially Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and this evening, mainly over southern Illinois and the Evansville Tri State. DRS
In the hours before
Local storm report, Jul 29, 8:17 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
817 PM CDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Tstm Wnd Gst 6 N Hopkinsville 36.94N 87.49W
07/29/2023 M62 MPH Christian KY Mesonet
Measured at Kentucky mesonet site.
&&Local storm report, Jul 29, 8:38 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
838 PM CDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg Hopkinsville 36.85N 87.49W
07/29/2023 Christian KY Trained Spotter
At least a few trees down, including one on
a house. Power outages.
&&Special weather statement, Jul 29, 8:47 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
847 PM CDT Sat Jul 29 2023
INZ082-087-088-300215-
Warrick IN-Spencer IN-Pike IN-
847 PM CDT Sat Jul 29 2023
...Strong thunderstorms will impact portions of northeastern Warrick,
Spencer and southeastern Pike Counties through 915 PM CDT/1015 PM
EDT/...
At 847 PM CDT/947 PM EDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southwest of Jasper
to near Santa Claus to near Grandview. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of northeastern
Warrick, Spencer and southeastern Pike Counties, including the
following locations... Tennyson, Gentryville and Chrisney.
This includes Interstate 64 in Indiana between Mile Markers 47 and
60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT/1000
PM EDT/ for southwestern Indiana.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3799 8686
3794 8692 3793 8699 3796 8712 3815 8712
3839 8732 3839 8707 3820 8707 3821 8679
3814 8680 3812 8679 3812 8681 3810 8677
3808 8678 3806 8677
TIME...MOT...LOC 0147Z 277DEG 37KT 3833 8705 3816 8689 3798 8691
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPLocal storm report, Jul 29, 9:29 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
929 PM CDT Sat Jul 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Dmg Benton 36.85N 88.36W
07/29/2023 Marshall KY Dept of Highways
Trees down on roads.
&&Special weather statement, Jul 29, 9:53 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
953 PM CDT Sat Jul 29 2023
MOZ109-110-300330-
Butler MO-Stoddard MO-
953 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of east central Butler
and southwestern Stoddard Counties through 1030 PM CDT...
At 953 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Dudley, or 7 miles west of Bernie, moving southeast at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bernie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3671 9025 3678 9011 3669 8995 3663 8996
3663 9015 3662 9015 3662 9016 3661 9016
3660 9018
TIME...MOT...LOC 0253Z 311DEG 14KT 3669 9011
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Jul 29, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Sat Jul 29 2023
MOZ108-300345-
Ripley MO-
1010 PM CDT Sat Jul 29 2023
...A strong thunderstorm will impact portions of southeastern Ripley
County through 1045 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doniphan, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oxly around 1030 PM CDT.
Other locations in the path of this storm include Naylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3667 9095 3662 9059 3659 9059 3659 9058
3650 9058 3650 9103
TIME...MOT...LOC 0310Z 291DEG 22KT 3655 9088
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:16 PM CDT | Special Weather Statement | PAH | Henderson, McLean, Webster | 44 min |
| Jul 29, 7:51 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Trigg | 39 min |
| Jul 29, 8:00 PM CDT | Special Weather Statement | PAH | Daviess, McLean, Muhlenberg | 45 min |
| Jul 29, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 46 min |
| Jul 29, 9:53 PM CDT | Special Weather Statement | PAH | Stoddard | 37 min |
| Jul 29, 10:21 PM CDT | Special Weather Statement | PAH | Butler | 24 min |
| Jul 29, 8:47 PM CDT | Special Weather Statement | PAH | Spencer | 28 min |
Nearby
Special Weather Statements in Missouri, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.